Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 157, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 9, 2007, 2:30 PM CDT for Jersey County, Illinois. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2007, 2:30 PM CDT (19:30 UTC)
- Expired
- Jul 9, 2007, 2:58 PM CDT
- In force
- 28 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Jersey County, IL
The radar
The St Louis radar (KLSX), 45 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 705 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1301 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 091932
SVRLSX
ILC083-092015-
/O.NEW.KLSX.SV.W.0157.070709T1930Z-070709T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
230 PM CDT MON JUL 9 2007
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN JERSEY COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 315 PM CDT
* AT 228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 4 MILES SOUTHWEST OF NUTWOOD...OR
14 MILES SOUTHEAST OF ELSBERRY...AND MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
NUTWOOD...
FIELDON...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3897 9051 3897 9054 3901 9057 3905 9057
3910 9060 3917 9057 3918 9051 3916 9050
3917 9048 3917 9035 3922 9031 3922 9031
$$
CVKING2 follow-up statements
000
WWUS53 KLSX 091947
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
246 PM CDT MON JUL 9 2007
ILC083-092015-
/O.CON.KLSX.SV.W.0157.000000T0000Z-070709T2015Z/
JERSEY IL-
246 PM CDT MON JUL 9 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR WESTERN JERSEY COUNTY...
AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FIELDON...OR ABOUT 10
MILES WEST OF JERSEYVILLE...MOVING NORTHEAST AT 25 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...RURAL
NORTHERN JERSEY COUNTY. CITIES OF FIELDON...NUTWOOD...AND ROSEDALE.
LAT...LON 3897 9051 3897 9054 3901 9057 3905 9057
3910 9060 3917 9057 3918 9051 3916 9050
3917 9048 3918 9035 3918 9030 3914 9033
$$
CVKING000
WWUS53 KLSX 091958
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
259 PM CDT MON JUL 9 2007
ILC083-092009-
/O.CAN.KLSX.SV.W.0157.000000T0000Z-070709T2015Z/
JERSEY IL-
259 PM CDT MON JUL 9 2007
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN JERSEY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
LAT...LON 3897 9051 3897 9054 3901 9057 3905 9057
3910 9060 3917 9057 3918 9051 3916 9050
3917 9048 3918 9035 3918 9030 3914 9033
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 10:10 AM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, Jul 9, 10:10 AM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1010 AM CDT MON JUL 9 2007 .UPDATE... AT THE SURFACE...A WEAK COLD FRONT WAS MAKING STEADY BUT SLOW PROGRESS ACROSS NORTHERN MISSOURI WITH CU FIELD EVIDENT ON VISIBILE SATELLITE IMAGE. GULF MOISTURE HAS RETURNED THIS MORNING WITH MOST OBS NOW REPORTING DEWPOINTS IN THE LOWER 70S. 12Z MAP ANALYSIS IDENTIFIED TWO UPPER LEVEL DISTURBANCES THAT WILL BE KEY PLAYERS FOR THIS AFTERNOONS WEATHER. THE FIRST EXTENDED FROM THE UPPER MIDWEST INTO THE CENTRAL PLAINS AND THE SECOND STRETCHED FROM OKLAHOMA SOUTHWEST INTO TEXAS. THESE TWO SHORTWAVES WILL PROVIDE WEAK FORCING ON AN UNSTABLE AND WEAKLY CAPPED ATMOSPHERE WHICH WILL HELP INITIATE SCATTERED CONVECTION ACROSS THE REGION THIS AFTERNOON. HAVE INCREASED POPS ACCORDINGLY. CVKING && .DISCUSSION... FCST PROBLEM FOR THE SHORT TERM WILL BE CHCS OF PRECIP. FOR TDY...CDFNT CURRENTLY OVR CNTRL IA INTO NB IS PROGD TO MOVE SWD INTO NRN MO THIS EVE. MDLS WASH OUT THE CDFNT BY 06Z TUES...REMOVING ANY FOCUS FOR FORCING. THEREFORE...HAVE ONLY CHC POPS FOR TDY INTO TNGT. THE OTHER WX FOCUS FOR TDY IS THE HEAT. DWPTS WILL BE CLIMBING INTO THE UPR 60S TO LWR 70S AND MAX TEMP IN THE LWR 90S WILL GIVE HEAT INDICES NEAR THE CENTURY MARK THIS AFTN. MDLS BRING SECONDARY CDFNT SWD INTO CWA TUES EVE. THIS CDFNT HAS GOOD UPR LVL FORCING AND LOOKS TO BE OUR BEST CHC FOR PRECIP IN THE SHORT TERM. MDLS PROG THE CDFNT S OF THE CWA BY 12Z WED. LWR DWPTS AND TEMPS BEHIND THE CDFNT WILL BRING BELOW AVG WX TO THE AREA FOR THE REMAINDER OF THE WEEK. MDLS PREFERRED FOR THIS FCST PACKAGE ARE THE NAM AND UKMET. HAVE LITTLE CONFIDENCE IN THE GFS AS IT WAS PLAGUED BY CONVECTIVE FEEDBACK EARLY IN THE FCST CYCLE. BELIEVE NAM HAS BETTER HANDLING ON TIMING OF SYNOPTIC FEATURES...AS THE UKMET HAS BEEN A LITTLE SLOW TO MOVE FEATURES LATELY. WENT JUST BELOW THE WARMEST MOS GUIDANCE FOR TEMPS TDY AND TMW AS THIS HAS VERIFIED WELL THE PAST FEW DAYS. AFTR FROPA...GENERALLY WENT BLW GUIDANCE. TILLY && .AVIATION... FOR THE 18Z TAFS...SCATTERED CONVECTION EXPECTED TO DEVELOP ACROSS THE REGION THIS AFTERNOON. WILL ADD VCTS AND NOWCAST THESE STORMS AS COVERAGE WILL BE OF THE SCATTERED VARIETY. OTHERWISE...LIGHT SOUTHWEST WINDS TO CONTINUE AHEAD OF DECAYING COLD FRONT. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 9, 11:03 AM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1103 AM CDT MON JUL 9 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-101200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 1103 AM CDT MON JUL 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THIS EVENING BEFORE DISSIPATING. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY THROUGH WEDNESDAY AS A COLD FRONT MOVES THROUGH THE AREA. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ANY HEAVY RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
In the hours before
Special weather statement, Jul 9, 1:48 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 148 PM CDT MON JUL 9 2007 MOZ060-061-091945- ST. CHARLES MO-WARREN MO- 148 PM CDT MON JUL 9 2007 AT 148 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE CLUSTER OF STRONG THUNDERSTORMS ACROSS EASTERN WARREN COUNTY SLOWLY MOVING EAST AT 5 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG WINDS TO 50 MPH...HEAVY RAIN...AND FREQUENT LIGHTNING AS IT AFFECTS NEW MELLE...WENTZVILLE...FLINT HILL...LAKE ST. LOUIS...ST. PAUL...OFALLON AND DARDENNE PRAIRIE BETWEEN 145 PM AND 245 PM. CVKING
Local storm report, Jul 9, 2:22 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
222 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 2 NNE ALTON 38.93N 90.14W
07/09/2007 E0.75 INCH MADISON IL PUBLIC
&&
SIPPRELLThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 1:26 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 27 min |
| Jul 9, 2:10 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 38 min |
| Jul 9, 2:23 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 24 min |
| Jul 9, 4:16 PM CDT | Severe Thunderstorm Warning | LSX | Saint Clair | 29 min |
| Jul 9, 4:40 PM CDT | Severe Thunderstorm Warning | LSX | Saint Clair | 31 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.